Alert archive / New Jersey / Areal Flood Advisories in 2012

Areal Flood Advisory 131, NWS Philadelphia/Mount Holly

August 6, 20125 counties in New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 6, 2012, 5:21 AM EDT for 5 counties in New Jersey. It was in force for 113 min.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 5:21 AM EDT (09:21 UTC)
Expired
Aug 6, 2012, 7:14 AM EDT
In force
113 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Atlantic County, NJ, Burlington County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1399 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WGUS81 KPHI 060921
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
521 AM EDT MON AUG 6 2012

NJC001-005-011-015-029-061215-
/O.NEW.KPHI.FA.Y.0131.120806T0921Z-120806T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-BURLINGTON NJ-ATLANTIC NJ-OCEAN NJ-CUMBERLAND NJ-
521 AM EDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  SOUTHEASTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  SOUTHEASTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  SOUTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY...
  EASTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 815 AM EDT

* AT 520 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
  SCATTERED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING 
  ACROSS SOUTHEAST NEW JERSEY. THE SHOWERS AND THUNDERSTORMS WILL
  DROP HEAVY RAIN OVER AREAS THAT SAW HEAVY RAIN EARLIER THIS 
  MORNING.

  THE ADDITIONAL HEAVY RAIN WILL RESULT IN STREET FLOODING...AND 
  RESULT IN SHARP RISES ON CREEKS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3955 7423 3950 7429 3945 7430 3938 7440
      3935 7441 3930 7477 3932 7486 3928 7489
      3926 7504 3949 7508 3957 7506 3970 7413

$$

HAYES
2 follow-up statements
692 
WGUS81 KPHI 061036
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 AM EDT MON AUG 6 2012

NJC011-015-061044-
/O.CAN.KPHI.FA.Y.0131.000000T0000Z-120806T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-CUMBERLAND NJ-
636 AM EDT MON AUG 6 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
EASTERN CUMBERLAND AND SOUTHEASTERN GLOUCESTER COUNTIES...

THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...AND ADDITIONAL 
FLOODING IS NOT EXPECTED.

LAT...LON 3955 7423 3950 7429 3945 7430 3938 7440
      3935 7441 3930 7476 3933 7485 3941 7484
      3955 7466 3970 7414 3970 7413

$$

NJC001-005-029-061215-
/O.CON.KPHI.FA.Y.0131.000000T0000Z-120806T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLINGTON NJ-ATLANTIC NJ-OCEAN NJ-
636 AM EDT MON AUG 6 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
815 AM EDT FOR SOUTH CENTRAL OCEAN...ATLANTIC AND SOUTHEASTERN
BURLINGTON COUNTIES...

AT 634 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
AREA OF SHOWERS AND THUNDERSTORMS MOVING OFF THE ATLANTIC AND 
SOUTHERN OCEAN COUNTY COASTS. WHILE THE HEAVIEST RAIN IS EXITING... 
RUNOFF FROM EARLIER HEAVY RAIN WILL RESULT IN STREET FLOODING...AS 
WELL AS SHARP RISES ON CREEKS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3955 7423 3950 7429 3945 7430 3938 7440
      3935 7441 3930 7476 3933 7485 3941 7484
      3955 7466 3970 7414 3970 7413

$$

HAYES
298 
WGUS81 KPHI 061114
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 AM EDT MON AUG 6 2012

NJC001-005-029-061119-
/O.CAN.KPHI.FA.Y.0131.000000T0000Z-120806T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLINGTON NJ-ATLANTIC NJ-OCEAN NJ-
714 AM EDT MON AUG 6 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
SOUTH CENTRAL OCEAN...ATLANTIC AND SOUTHEASTERN BURLINGTON
COUNTIES...

RADAR INDICATES THAT AS MUCH AS 3.5 INCHES OF RAIN HAVE FALLEN IN 1 
OR 2 LOCATIONS OVERNIGHT WITHIN THE MORE GENERAL 2 TO 3 INCHES.  

ANY POOR DRAINAGE FLOOD WATERS SHOULD BE RECEDING NOW.

THE HEAVY RAINS HAVE ENDED.  


LAT...LON 3955 7423 3950 7429 3945 7430 3938 7440
      3935 7441 3930 7476 3933 7485 3941 7484
      3955 7466 3970 7414 3970 7413

$$

DRAG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 6, 3:42 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 6, 3:42 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 AM EDT MON AUG 6 2012

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE AREA TODAY...STALLING JUST SOUTH
OF THE AREA TUESDAY. THE FRONT WILL RETURN NORTH AS A WARM FRONT
WEDNESDAY INTO THURSDAY. A COLD FRONT WILL CROSS THE REGION LATE
THIS WEEK OR EARLY THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A CDFNT WAS MOVG ACRS THE AREA THIS MORNING AND WILL SLOWLY CLEAR
THE REMAINDER OF THE AREA TODAY.  SHOWERS AND TSTMS WILL CONTINUE
ALONG AND IN ADVANCE OF THE FRONT.  BEHIND THE FRONT, DRIER AIR WILL
MOVE IN AND THE SKY WILL GRADUALLY CLEAR BY AFTN AS HIGH PRESSURE
BUILD SIN FROM THE W.  DEW POINTS WILL DROP FROM THE LOWER 70S INTO
THE LOWER TO MID 60S BEHIND THE FRONT AND TEMPERATURES MAY NOT HIT
90 IN MANY AREAS, SO IT WILL FEEL MUCH MORE COMFORTABLE TODAY.  SWLY
WINDS EARLY WILL BECOME NWLY BEHIND THE FRONT AS WELL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT AND EXPECT A CLEARING
SKY AND MORE PLEASANT CONDS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
TUESDAY LOOKS LIKE THE BEST DAY OF THE WEEK...WITH HEAT AND HUMIDITY
RETURNING WEDNESDAY THROUGH FRIDAY. TIMING BECOMES AN ISSUE FRIDAY
AND SATURDAY...AS TIMING IS TIED TO A CLOSED MID LEVEL SYSTEM TO THE
WEST.

THE FRONT SHOULD STALL JUST SOUTH OF THE AREA TUESDAY MORNING. THERE
IS SOME MODEL SPREAD ON JUST HOW FAR SOUTH THE FRONT GETS...AND THIS
BECOMES A FORECAST PROBLEM FOR CONVECTION. AT THIS POINT...IT LOOKS
LIKE FAR SOUTHERN ZONES HAVE A SHOT...IF THE FRONT REMAINS CLOSE
ENOUGH FOR A FOCUS. MODIFIED MODEL SOUNDINGS NEAR KSBY SHOW SOME
POTENTIAL FOR DEEP CONVECTION...WITH HEAVY RAIN BEING THE MOST
LIKELY CONVECTIVE MODE (WITH PRECIPITABLE WATER VALUES NEAR 1.80
INCHES).

FURTHER NORTH...THE AIRMASS LOOKS TOO DRY FOR CONVECTION. 850 MB
TEMPERATURES SUPPORT HIGHS IN THE MID TO UPPER 80S...AWAY FROM THE
INFLUENCE OF THE WATER AND ELEVATION. THIS IS CLOSER TO THE GFS MOS
NUMBERS FOR HIGHS...AND THESE NUMBERS WERE GENERALLY ACCEPTED.

THE STALLED FRONT WILL MOVE BACK NORTH AS A WARM FRONT...AS MID
LEVEL HEIGHTS FALL OVER THE GREAT LAKES DUE TO A DEVELOPING LONG
WAVE TROUGH. THE QUESTION BECOMES WHEN. THE INITIAL SHOT OF WARM AIR
ADVECTION MAY NOT BE ENOUGH TO DO THE TRICK TUESDAY NIGHT INTO
WEDNESDAY MORNING. THERE COULD BE SOME ELEVATED CONVECTION TUESDAY
NIGHT AND WEDNESDAY MORNING ACROSS THE SOUTHERN THIRD OF THE
AREA...BUT FURTHER NORTH THE COLUMN LOOKS TOO DRY. LOWS WERE
GENERALLY DERIVED FROM THE MOS BLEND.

IT IS UNCLEAR WHETHER THE WARM FRONT MOVES NORTH OF THE AREA
WEDNESDAY. AT THIS POINT...WAITING FOR THE LONG WAVE TROUGH TO THE
WEST...IT COULD BE THAT THE FRONT WAITS. THIS WOULD PUT MOST OF THE
AREA IN THE PRE WARM FRONTAL ENVIRONMENT WEDNESDAY. WITHOUT A CLEAR
FOCUS...CONVECTION WEDNESDAY SHOULD BE FAIRLY LIMITED...ESPECIALLY
NORTH OF A KRDG-KPHL-KMJX LINE.

THERE IS SOME POTENTIAL FOR GUSTY WINDS WITH ANY STORMS...WITH DRY
MID LEVELS AND HIGH EQUIVALENT POTENTIAL TEMPERATURE VALUES.
HOWEVER...BEING THAT IT SHOULD BE LIMITED IN SCOPE...THE POTENTIAL
WILL NOT BE PLAYED UP JUST YET. 850 MB TEMPERATURES SUPPORT HIGHS
NEAR THE MOS BLEND...AND THAT WAS USED FOR HIGHS.

THE WARM FRONT PROBABLY COMES THROUGH WEDNESDAY NIGHT OR THURSDAY
MORNING...WITH THE NEXT SHOT OF WARM AIR ADVECTION. IN THE WAKE OF
THE FRONT THURSDAY...THE AIRMASS BECOMES MORE MOIST AND MARGINALLY
UNSTABLE JUST ABOUT EVERYWHERE. AGAIN...THERE IS SOME POTENTIAL FOR
GUSTY WINDS WITH CONVECTION...AND AS PRECIPITABLE WATER VALUES
INCREASE...LOCALLY HEAVY RAIN. 850 MB TEMPERATURES SUPPORT HIGHS
NEAR OR JUST ABOVE 90 IN MOST PLACES THURSDAY.

THE TIMING FOR FRIDAY AND BEYOND APPEARS TO BE TIED THE POSITION OF
A CLOSING MID LEVEL SYSTEM OVER THE EASTERN GREAT LAKES.
GENERALLY...TIMING WITH CLOSING OR CLOSED MID LEVEL SYSTEM USUALLY
FAVORS A SLOWER SOLUTION...WHICH MEANS FRIDAY SHOULD BE PRE COLD
FRONTAL. IN ADDITION...THE DEEPENING MID LEVEL SOUTHWEST FLOW ALSO
FAVORS AN INFLUX OF LOW TO MID LEVEL MOISTURE. AS PRECIPITABLE WATER
VALUES APPROACH 2 INCHES IN THIS FLOW...LOCALIZED HEAVY RAIN BECOMES
A THREAT FOR FRIDAY AND FRIDAY NIGHT.

WITH STILL SOME MODEL SPREAD IN HOW THINGS PLAY OUT WITH RESPECT TO
TIMING...NOT MUCH CHANGE WAS MADE TO THE FORECAST FOR FRIDAY AND
SATURDAY THIS MORNING.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TAFS ARE ALL OVER THE PLACE THIS MORNING, RANGING FROM VFR TO IFR.
LATEST RADAR STILL HAD SOME SHOWERS AND TSRA INVOF KMIV AND KACY.
THESE SHOULD MOVE THROUGH DURG THE MORNING HOURS.  ELSEWHERE, WITH
THE PRECIP THAT HAD FALLEN ON SUNDAY SOME AREAS HAVE DEVELOPED LOW
CLOUDS AND MVFR/IFR CONDS WHILE OTHERS ARE VFR.  A CDFNT WAS
CROSSING ERN PORTIONS OF THE AREA ATTM.

THE GOOD NEWS IS THAT BEHIND THIS FRONT, HIGH PRESSURE WILL BUILD IN
AND BRING DRIER AIR.  THIS, IN TURN WILL MAKE EVERYONE VFR FROM
LATER THIS MORNING FOR THE REST OF THE TAF PD.  DRY CONDS WILL BE IN
STORE AS WELL ONCE THE PRECIP CLEARS THE AREA.

SWLY WIND AHEAD OF THE FRONT WILL BECOME NWLY BEHIND IT WITH SPEEDS
GENLY 10 KT OR LESS DURG THE DAY.  THE WIND WILL BECOME LIGHT
OVERNIGHT.

OUTLOOK...
TUESDAY...VFR CONDITIONS ARE EXPECTED...WITH ANY THUNDERSTORMS
REMAINING WELL SOUTH OF THE TERMINALS.

TUESDAY NIGHT...MAINLY VFR. A FEW THUNDERSTORMS ARE POSSIBLE SOUTH
OF A KBWI-KDOV-KWWD LINE...WITH MVFR CONDITIONS POSSIBLE THERE.

WEDNESDAY...MVFR CEILINGS ARE POSSIBLE IN THE MORNING SOUTH OF A
KRDG-KPHL-KMJX LINE. OTHERWISE...VFR CONDITIONS ARE EXPECTED WITH
SCATTERED THUNDERSTORMS...MAINLY SOUTH OF KPHL.

THURSDAY...MVFR CEILINGS AND PATCHY FOG ARE EXPECTED...WITH VFR
CONDITIONS EXPECTED FOR THE BALANCE OF THE DAY. SCATTERED
THUNDERSTORMS ARE POSSIBLE.

FRIDAY...MVFR CEILINGS ARE POSSIBLE IN THE MORNING...WITH VFR
CONDITIONS THEREAFTER. SCATTERED THUNDERSTORMS ARE POSSIBLE.

&&

.MARINE...
SHOWERS AND TSTMS WERE CONTINUING OVER THE COASTAL WATERS AHEAD OF A
CDFNT WHICH WAS MOVG THRU THE REGION.  PRECIP CHCS WILL LINGER
ESPECIALLY OVER THE SRN COASTAL WATERS FOR A GOOD PORTION OF THE DAY
UNTIL THE FRONT CLEARS.   BASED ON THE LATEST OBSERVATIONAL DATA,
HAVE OPTED TO CANCEL THE SCA FOR DEL BAY AND THE NRN CSTL WATERS.
HOWEVER THE SCA FLAG WILL REMAIN FLYING FOR THE SRN WATERS.
DEPENDING ON HOW THINGS DEVELOP IT MAY BE ABLE TO COME DOWN EARLY.
HIGH PRESSURE WILL THEN BUILD IN BEHIND THE AFOREMENTIONED FRONT AND
NO FURTHER SCA FLAGS ARE EXPECTED FOR THE REMAINDER OF THE SHORT
TERM PD.

OUTLOOK...
THE GRADIENT NORTHERLY FLOW SHOULD BACK OFF ENOUGH IN THE LATE
MORNING OR EARLY AFTERNOON TO ALLOW LOCAL SEA AND BAY BREEZES TO
DEVELOP. AT THIS POINT...IT LOOKS LIKE WINDS REMAIN BELOW 20 KNOTS
AND SEAS 3 FEET OR LESS.

THE SEA AND BAY BREEZES WILL DROP OFF TUESDAY EVENING...AND THE FLOW
SHOULD REMAIN FAIRLY LIGHT AHEAD OF A WARM FRONT TO THE SOUTH. THE
PROXIMITY OF THE WARM FRONT WEDNESDAY AND WEDNESDAY NIGHT SHOULD
KEEP WINDS AND SEA BELOW SMALL CRAFT LEVELS. THE GRADIENT WILL START
TO INCREASE BEHIND THE WARM FRONT THURSDAY...BUT AT THIS POINT IT
LOOKS LIKE WINDS REMAIN BELOW 20 KNOTS.

THE GRADIENT MAY TIGHTEN ENOUGH LATE THURSDAY NIGHT AND FRIDAY TO
SUPPORT SMALL CRAFT WIND GUSTS. MODEL SOUNDINGS APPEAR TO SUPPORT
THE POTENTIAL...MAINLY DURING FRIDAY. THE INCREASED GRADIENT COULD
ALSO ALLOW THE FETCH TO INCREASE ENOUGH FOR BORDERLINE SMALL CRAFT
SEAS. AT THIS DISTANCE...CONFIDENCE IN REACHING SMALL CRAFT
CONDITIONS FRIDAY IS LOW.

&&

.CLIMATE...
JULY WAS A TOP 5 WARMEST JULY IN PORTIONS OF OUR AREA.

PHL  81.8 WAS 3RD WARMEST EMBEDDED WITHIN THE TOP 4 WARMEST WHICH
HAVE ALL OCCURRED SINCE 1994!

2011 82.4
1994 82.1
2012 81.8
2010 81.7

ILG 80.3 WAS ALSO 3RD WARMEST
1955 81.2
2011 80.8
2012 80.3
1894 80.1

ABE 6TH WARMEST AT 77.5
1955 79.0
1949 78.3
2011 AND 1995 78.0
1988 77.9
1994 77.6
2012 77.5

ACY WAS 5TH WARMEST AT 78.5
2011 81.0
2010 79.8
1983 78.7
1999 78.6
2012 78.5

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ452>455.

&&

SYNOPSIS...HAYES
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...HAYES
AVIATION...HAYES/NIERENBERG
MARINE...HAYES/NIERENBERG
RIP CURRENTS...
CLIMATE...DRAG
Hazardous weather outlook, Aug 6, 3:47 AM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 AM EDT MON AUG 6 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-070800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
347 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL
DURING THE AFTERNOON AND EVENING OF WEDNESDAY...AND ESPECIALLY
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-070800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
347 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL
DURING THE AFTERNOON AND EVENING OF WEDNESDAY...AND ESPECIALLY
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-070800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 11:57 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     WEATHERLY               40.94N  75.82W
08/05/2012                   CARBON             PA   911 CALL CENTER

            TREES ON WIRES IN WEATHERLY BOROUGH.

0440 PM     TSTM WND DMG     PACKER TWP              40.90N  75.89W
08/05/2012                   CARBON             PA   911 CALL CENTER

            TREES ON WIRES IN PACKER TWP.

0459 PM     TSTM WND GST     READING AIRPORT         40.38N  75.97W
08/05/2012  M51 MPH          BERKS              PA   ASOS

            51 MPH WIND GUST AT READING AIRPORT.

0504 PM     LIGHTNING        LONG POND               41.05N  75.46W
08/05/2012                   MONROE             PA   NEWSPAPER

            *** 10 INJ *** TEN PEOPLE INJURED BY LIGHTNING STRIKES
            AT POCONO RACEWAY IN LONG POND. TWO INJURIES WERE
            SEVERE... TWO INJURIES WERE MODERATE... AND SIX INJURIES
            WERE MINOR.

0510 PM     TSTM WND DMG     FLEETWOOD               40.46N  75.82W
08/05/2012                   BERKS              PA   TRAINED SPOTTER

            TREES... WIRES... AND POLES DOWN IN FLEETWOOD.

0513 PM     TSTM WND DMG     READING                 40.33N  75.93W
08/05/2012                   BERKS              PA   PUBLIC

            LARGE BRANCHES BROKEN IN READING.

0519 PM     TSTM WND DMG     LONGSWAMP TWP           40.49N  75.67W
08/05/2012                   BERKS              PA   TRAINED SPOTTER

            LARGE TREE LIMBS ABOUT 6 INCHES IN DIAMETER DOWN IN
            LONGSWAMP TWP.

0543 PM     TSTM WND GST     PORT DEPOSIT            39.60N  76.12W
08/05/2012  E65 MPH          CECIL              MD   PUBLIC

0551 PM     TSTM WND DMG     GRATERFORD              40.23N  75.45W
08/05/2012                   MONTGOMERY         PA   PUBLIC

            LARGE TREE LIMBS DOWN... RANGING FROM 4 TO 8 FEET IN
            LENGTH.

0555 PM     TSTM WND DMG     ANDOVER                 40.99N  74.74W
08/05/2012                   SUSSEX             NJ   911 CALL CENTER

            TREES DOWN IN ANDOVER.

0604 PM     TSTM WND DMG     CHESTERTOWN             39.22N  76.07W
08/05/2012                   KENT               MD   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN FROM CHESTERTOWN TO
            FAIRLEE.

0608 PM     TSTM WND DMG     ELKTON                  39.60N  75.82W
08/05/2012                   CECIL              MD   911 CALL CENTER

            SCATTERED TREES DOWN AND WIRES BENT ACROSS THE
            NORTHEAST PORTION OF CECIL COUNTY.

0615 PM     TSTM WND DMG     VERNON                  41.20N  74.48W
08/05/2012                   SUSSEX             NJ   911 CALL CENTER

            TREE DOWN ONTO WIRES IN VERNON.

0646 PM     HAIL             FEASTERVILLE            40.14N  75.01W
08/05/2012  E0.50 INCH       BUCKS              PA   PUBLIC

0700 PM     TSTM WND DMG     DUNELLEN                40.59N  74.46W
08/05/2012                   MIDDLESEX          NJ   PUBLIC

            LARGE TREE LIMBS DOWN IN DUNELLEN.

0800 PM     TSTM WND DMG     LONG BRANCH             40.30N  73.99W
08/05/2012                   MONMOUTH           NJ   EMERGENCY MNGR

            WIRES DOWN IN LONG BRANCH.

0805 PM     MARINE TSTM WIND BRICK TWP               40.07N  74.12W
08/05/2012  M47 MPH          OCEAN              NJ   MESONET

1010 PM     TSTM WND DMG     MANSFIELD               40.09N  74.71W
08/05/2012                   BURLINGTON         NJ   911 CALL CENTER

            TREES DOWN.

1020 PM     TSTM WND DMG     CHESTERFIELD            40.12N  74.64W
08/05/2012                   BURLINGTON         NJ   911 CALL CENTER

            TREES DOWN

1047 PM     TSTM WND DMG     ENGLISHTOWN             40.30N  74.36W
08/05/2012                   MONMOUTH           NJ   PUBLIC

            LARGE TREE LIMB BROKEN

1100 PM     TSTM WND GST     SANDY HOOK              40.44N  73.99W
08/05/2012  M70 MPH          MONMOUTH           NJ   WEATHER FLOW

1100 PM     MARINE TSTM WIND SANDY HOOK              40.44N  73.99W
08/05/2012  M70 MPH          MONMOUTH           NJ   WEATHER FLOW

1125 PM     LIGHTNING        SPRING LAKE             40.15N  74.03W
08/05/2012                   MONMOUTH           NJ   NWS OFFICE

            HOUSE STRUCK BY LIIGHTNING ON MADISON AVENUE. REPLAYED
            FROM WFO OKX.

1125 PM     HAIL             OCEAN GROVE             40.21N  74.01W
08/05/2012  E0.50 INCH       MONMOUTH           NJ   PUBLIC

&&

EVENT NUMBER PHI1200620 PHI1200621 PHI1200619 PHI1200633 PHI1200622
PHI1200623 PHI1200626 PHI1200625 PHI1200624 PHI1200629 PHI1200628
PHI1200627 PHI1200630 PHI1200632 PHI1200631 PHI1200635 PHI1200634
PHI1200636 PHI1200637 PHI1200638 PHI1200639 PHI1200640 PHI1200641
PHI1200642

HAYES
Special weather statement, Aug 6, 12:00 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 AM EDT MON AUG 6 2012

NJZ015-017>019-027-PAZ068>071-060500-
BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON
1200 AM EDT MON AUG 6 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...
BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER...MERCER...MONTGOMERY
AND PHILADELPHIA COUNTIES...

AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTH OF CAMDEN...MOVING
EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR CLEMENTON...
LINDENWOLD AROUND 1215 AM...MARLTON LAKES...BERLIN AROUND 1230
AM...MEDFORD LAKES...LEISURETOWNE AROUND 1245 AM...PEMBERTON HEIGHTS
AND PRESIDENTIAL LAKES AROUND 100 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STORMS.

LAT...LON 3979 7441 3972 7473 3973 7474 3972 7475
      3963 7515 3966 7519 4007 7536 4026 7464
      4019 7461 4018 7462

HAYES
Special weather statement, Aug 6, 12:46 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1246 AM EDT MON AUG 6 2012

NJZ013-017>020-022-026-027-060545-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
1246 AM EDT MON AUG 6 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...GLOUCESTER...MONMOUTH AND OCEAN COUNTIES...

AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 18 MILES NORTHEAST OF
VINELAND...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
ATSION...WHARTON STATE FOREST AROUND 100 AM...CHATSWORTH...PENN
STATE FOREST AROUND 115 AM...OLD HALFWAY...BAMBER LAKE AROUND 130
AM...BEACHWOOD AND HOLIDAY HEIGHTS AROUND 145 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STORMS.

LAT...LON 3990 7407 3988 7409 3992 7410 3990 7412
      3986 7412 3936 7478 3967 7518 4028 7438
      4004 7403

HAYES
Special weather statement, Aug 6, 1:09 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 AM EDT MON AUG 6 2012

NJZ020>027-060615-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
109 AM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAPE
MAY...CUMBERLAND AND OCEAN COUNTIES...

AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF VINELAND TO 11 MILES SOUTH OF MILLVILLE...MOVING EAST AT 35 MPH.
THE THUNDERSTORMS WILL BE NEAR LEESBURG...ELDORA AROUND 115 AM...PORT
REPUBLIC...SEAVILLE AROUND 130 AM...MYSTIC ISLAND...NEW GRETNA AROUND
145 AM...BEACH HAVEN AND NORTH BEACH HAVEN AROUND 200 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3955 7423 3950 7429 3945 7430 3935 7441
      3932 7450 3925 7460 3908 7472 3911 7490
      3917 7491 3919 7503 3921 7504 3918 7515
      3946 7491 3936 7477 3976 7426 3967 7414

HAYES
Special weather statement, Aug 6, 2:23 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 AM EDT MON AUG 6 2012

NJZ018-020-022-025>027-060730-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
223 AM EDT MON AUG 6 2012

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN
AND OCEAN COUNTIES...

AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF VINELAND...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR ELWOOD...ELWOOD-MAGNOLIA AROUND
230 AM...EGG HARBOR CITY...POMONA AROUND 245 AM...NEW GRETNA...PORT
REPUBLIC AROUND 300 AM...TUCKERTON...MYSTIC ISLAND AROUND 315 AM...
NORTH BEACH HAVEN AND BEACH HAVEN AROUND 330 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3955 7423 3950 7428 3950 7429 3946 7430
      3936 7479 3969 7488 3984 7419 3977 7417
      3975 7418 3974 7416 3967 7414

HAYES
Special weather statement, Aug 6, 3:32 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 AM EDT MON AUG 6 2012

NJZ020>027-060830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
332 AM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAPE
MAY...CUMBERLAND AND OCEAN COUNTIES...

AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
ATLANTIC CITY TO 4 MILES EAST OF MILLVILLE...MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL BE NEAR WADING RIVER...EGG HARBOR CITY AROUND
345 AM...NEW GRETNA...DOROTHY AROUND 400 AM...SURF CITY...BEACH HAVEN
WEST AROUND 415 AM...NORTH BEACH HAVEN AND ABSECON AROUND 430 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

LAT...LON 3955 7423 3950 7429 3945 7430 3941 7434
      3927 7458 3933 7519 3967 7458 3970 7413

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:17 PM EDTSpecial Weather StatementPHIAtlantic, Camden, Cape May, Cumberland, Gloucester, Salem58 min
Aug 5, 9:48 PM EDTSpecial Weather StatementPHIBurlington, Mercer, Monmouth57 min
Aug 5, 10:00 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Monmouth, Ocean60 min
Aug 5, 10:14 PM EDTSpecial Marine WarningPHI2 hr
Aug 5, 10:42 PM EDTSpecial Weather StatementPHIMonmouth48 min
Aug 5, 10:47 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean43 min
Aug 5, 11:02 PM EDTSpecial Weather StatementPHIOcean58 min
Aug 5, 11:25 PM EDTSpecial Marine WarningPHI65 min
Aug 5, 11:31 PM EDTAreal Flood AdvisoryPHISalem3 hr
Aug 5, 11:42 PM EDTSpecial Weather StatementPHIGloucester, Salem63 min
Aug 6, 12:00 AM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester60 min
Aug 6, 12:38 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Ocean and 1 more3 hr
Aug 6, 12:46 AM EDTSpecial Weather StatementPHIBurlington, Camden, Ocean59 min
Aug 6, 1:09 AM EDTSpecial Weather StatementPHIAtlantic66 min
Aug 6, 1:36 AM EDTSpecial Marine WarningPHI54 min
Aug 6, 2:23 AM EDTSpecial Weather StatementPHIAtlantic67 min
Aug 6, 3:32 AM EDTSpecial Weather StatementPHIAtlantic, Cumberland58 min

Nearby

Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.